Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Sep 19, 2017, 10:13 PM CDT for Clay County, Norman County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2017, 10:13 PM CDT (03:13 UTC)
- Expired
- Sep 19, 2017, 10:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Grand Forks, ND
Counties Clay County, MN, Norman County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 82 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556
WWUS83 KFGF 200313
SPSFGF
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1013 PM CDT TUE SEP 19 2017
MNZ002-003-022-027-NDZ039-200345-
West Becker MN-Clay MN-Mahnomen MN-Norman MN-Cass ND-
1013 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...NORMAN...WEST CENTRAL
MAHNOMEN...WESTERN BECKER AND SOUTHEASTERN CASS COUNTIES UNTIL 1045
PM CDT...
At 1012 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gary to near Borup to West Fargo. Movement
was east at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Strong thunderstorms will be near...
Borup and Felton around 1015 PM CDT.
Gary around 1030 PM CDT.
Twin Valley around 1035 PM CDT.
Ulen, Glyndon and Sabin around 1045 PM CDT.
Other locations impacted by these storms include Moorhead Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A tornado watch remains in effect until midnight CDT for northwestern
Minnesota...and southeastern North Dakota.
LAT...LON 4745 9603 4708 9608 4672 9616 4673 9708
4715 9677 4745 9662
TIME...MOT...LOC 0312Z 277DEG 12KT 4737 9635 4714 9649 4688 9687
$$
TGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Sep 19, 9:51 PM CDT, 22 minutes earlier.
Area forecast discussion, Sep 19, 9:51 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 951 PM CDT Tue Sep 19 2017 .UPDATE... Issued at 951 PM CDT Tue Sep 19 2017 The strongest storms are now over the southern valley with the best MLCAPE values as the front moves into the highest sig tor parameter axis, which is over Richland co. Therefore the greatest threat for svr/tor should be the srn valley. Across the north, a wake low has formed and resulting in easterly winds in the 50 kt to 60 kt range across portions of far northwest Minnesota. Will be issuing a High Wind Warning for a short duration, ending at 2 AM CDT. UPDATE Issued at 642 PM CDT Tue Sep 19 2017 The strongest storms now over Cass and Barnes counties are moving out of the strongest MLCAPE into increasing CIN and turning more to an area of heavy rain with some small hail being reported in Fargo...although high winds is still a concern. The best MLCAPE values are over western zones just ahead of the sfc boundary which is just entering Ramsey county. Expect severe threat over eastern NODAK to continue as sfc bndry moves into this area of higher MLCAPE values. && .SHORT TERM...(This evening through Wednesday) Issued at 316 PM CDT Tue Sep 19 2017 Severe thunderstorm chances continue to be the primary forecast challenge for the period. A line of showers and thunderstorms has been moving into the Devils Lake Basin down to the James River Valley. This activity is out ahead of the main surface trough axis and cold front. Strong southeast winds have keep a lot of moisture streaming into the central Dakotas. Clouds have covered much of the area today, but there have been breaks and with strong mid level lapse rates and very strong forcing, the leading storms will continue to intensify and additional thunderstorm development will begin to develop. The CAMs have strong storms into the Devils Lake area in the next few hours and moving into the Red River Valley during the 00-03Z time frame. Most of the CAMs have the thunderstorms developing into a quasi-linear complex, although some discrete supercells are not out of the questions. Continue to think that strong damaging winds will be the primary threat, although hail and tornadoes will be possible, especially if cells become more discrete. The thunderstorm complex will continue to move into western MN tonight, and even with decreasing surface instability, should continue to be fairly strong with very vigorous forcing. Will have to watch rainfall rates and training of thunderstorm cells for heavy rain threat. With very dry conditions up until this point don't think we will have a widespread flood risk but some issues in urban areas could develop. The thunderstorms will exit the area to the east as the cold front pushes through sometime between 06 and 12Z with a few lingering showers left behind. Southwest winds and warm air advection will return fairly quickly for Wednesday as another trough develops to our west. Other than a few lingering showers in the far northeast conditions will be quiet and highs near normal. .LONG TERM...(Wednesday night through Tuesday) Issued at 316 PM CDT Tue Sep 19 2017 Quieter conditions are expected for Wednesday night into Thursday. Temperatures will begin to warm into the mid to upper 70s during the day Thursday with southerly winds at 10 to 15 mph. Temperatures will be warm again Friday with highs in the low 60s in northeastern North Dakota and upper 70s in western Minnesota. With the passage of a frontal system late Friday rain chances will increase across the region. Rain chances will remain across western Minnesota and far southeastern North Dakota Friday night through Monday morning. Rainfall totals in these areas could reach over one inch. Locally higher rainfall amounts are possible. Temperatures over Saturday and Sunday will remain cool with highs in the upper 50s and low 60s. Rain chances should diminish across western Minnesota and southeastern North Dakota by Monday afternoon with highs in the low 60s expected. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 642 PM CDT Tue Sep 19 2017 VFR outside of thunderstorms but DVL/FAR both to see TSRA move into area through late evening...GFK clearing soon but chances for redevelopment behind current SHRA is probable. TVF to see TSRA within the next hour and BJI later in the evening. Strongest storms with potential for hail that could damage tied down acft is expected at FAR/DVL through midnight. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...High Wind Warning until 2 AM CDT Wednesday for MNZ004-005. && UPDATE...Speicher SHORT TERM...JR LONG TERM...AM AVIATION...Speicher
Hazardous weather outlook, Sep 19, 6:17 AM CDT, 15 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 617 AM CDT Tue Sep 19 2017 MNZ004>009-013-014-016-017-023-024-032-NDZ006>008-014>016-024-026- 054-201130- Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall- North Beltrami-Pennington-Red Lake-North Clearwater- South Beltrami-South Clearwater-Hubbard-Wadena-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Western Walsh County- 617 AM CDT Tue Sep 19 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Severe weather is expected for this afternoon and evening. Storms will produce hail to 1.5 inches in diameter and wind gusts to 70 mph. The storms will be most likely between 3 pm CDT Tuesday to 1 AM CDT Wednesday. A tornado may be possible with the storms. Locally heavy rain will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. MNZ001>003-015-022-027>031-040-NDZ027>030-038-039-049-052-053- 201130- West Polk-Norman-Clay-East Polk-Mahnomen-West Becker-East Becker- Wilkin-West Otter Tail-East Otter Tail-Grant-Grand Forks-Griggs- Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- 617 AM CDT Tue Sep 19 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This afternoon and evening Severe weather is expected for this afternoon and evening. Storms will produce hail to 2 inches in diameter and wind gusts to 75 mph. The storms will be most likely between 3 pm CDT Tuesday to 1 AM CDT Wednesday. A tornado or two may be possible with the storms. Locally heavy rain will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. JH
In the hours before
Local storm report, Sep 19, 6:39 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
639 PM CDT TUE SEP 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG 1 NE LITCHVILLE 46.67N 98.18W
09/19/2017 BARNES ND PUBLIC
BARN HAD DAMAGE TO ROOF WITH TREE LIMBS IN ROOF. HOUSE
HAD SHINGLES REMOVED.
&&
KNUTSVIGLocal storm report, Sep 19, 7:18 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
718 PM CDT TUE SEP 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 2 N ESMOND 48.06N 99.76W
09/19/2017 E1.00 INCH BENSON ND PUBLIC
&&
KNUTSVIGLocal storm report, Sep 19, 8:14 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
814 PM CDT TUE SEP 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 2 NE BUFFALO 46.94N 97.52W
09/19/2017 E60 MPH CASS ND PUBLIC
STRONG WINDS WITH PEA SIZE HAIL.
&&
KNUTSVIGLocal storm report, Sep 19, 9:06 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
906 PM CDT TUE SEP 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND GST FOSSTON 47.58N 95.75W
09/19/2017 M63 MPH POLK MN AWOS
KFSE OBSERVATION INDICATED WIND GUSTS TO 63 MPH FROM THE
SOUTHWEST.
&&
DRIDDLESpecial weather statement, Sep 19, 10:10 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1010 PM CDT TUE SEP 19 2017
MNZ003-029-030-040-NDZ039-053-200345-
Clay MN-Grant MN-Wilkin MN-West Otter Tail MN-Richland ND-Cass ND-
1010 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY...SOUTHWESTERN
OTTER TAIL...NORTHWESTERN GRANT...WILKIN...SOUTHEASTERN CASS AND
CENTRAL RICHLAND COUNTIES UNTIL 1045 PM CDT...
At 1010 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hickson to near Dwight to 7 miles southeast of
Stiles. Movement was east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Strong thunderstorms will be near...
Oxbow, Abercrombie and Comstock around 1015 PM CDT.
Wahpeton and Brushvale around 1020 PM CDT.
Baker around 1030 PM CDT.
Sonora and Lamars around 1035 PM CDT.
Barnesville around 1040 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A tornado watch remains in effect until midnight CDT for northwestern
and west central Minnesota...and southeastern North Dakota.
LAT...LON 4633 9698 4672 9691 4674 9620 4596 9622
4596 9626 4602 9627 4602 9657 4593 9656
4593 9710
TIME...MOT...LOC 0310Z 253DEG 29KT 4668 9680 4635 9672 4598 9699
TGSpecial weather statement, Sep 19, 10:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1013 PM CDT TUE SEP 19 2017
MNZ002-003-022-027-NDZ039-200345-
West Becker MN-Clay MN-Mahnomen MN-Norman MN-Cass ND-
1013 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...NORMAN...WEST CENTRAL
MAHNOMEN...WESTERN BECKER AND SOUTHEASTERN CASS COUNTIES UNTIL 1045
PM CDT...
At 1012 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gary to near Borup to West Fargo. Movement
was east at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Strong thunderstorms will be near...
Borup and Felton around 1015 PM CDT.
Gary around 1030 PM CDT.
Twin Valley around 1035 PM CDT.
Ulen, Glyndon and Sabin around 1045 PM CDT.
Other locations impacted by these storms include Moorhead Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A tornado watch remains in effect until midnight CDT for northwestern
Minnesota...and southeastern North Dakota.
LAT...LON 4745 9603 4708 9608 4672 9616 4673 9708
4715 9677 4745 9662
TIME...MOT...LOC 0312Z 277DEG 12KT 4737 9635 4714 9649 4688 9687
TGThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:23 PM CDT | Tornado Warning | FGF | Norman, Polk | 52 min |
| Sep 19, 8:16 PM CDT | Tornado Warning | FGF | Polk, Red Lake | 44 min |
| Sep 19, 8:57 PM CDT | Areal Flood Advisory | FGF | Norman | 5 hr |
| Sep 19, 9:02 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Mahnomen, Pennington, Polk, Red Lake | 58 min |
| Sep 19, 9:52 PM CDT | High Wind Warning | FGF | Kittson, Roseau | 97 min |
| Sep 19, 10:10 PM CDT | Special Weather Statement | FGF | Wilkin | 35 min |
| Sep 19, 10:49 PM CDT | Special Weather Statement | FGF | Becker, Clearwater, Mahnomen | 26 min |
| Sep 19, 10:50 PM CDT | Special Weather Statement | FGF | Grant, Otter Tail | 25 min |
| Sep 19, 11:02 PM CDT | Special Weather Statement | FGF | Beltrami, Clearwater | 28 min |
| Sep 19, 11:17 PM CDT | Special Weather Statement | FGF | Becker, Otter Tail | 28 min |
| Sep 19, 11:18 PM CDT | Special Weather Statement | FGF | Clearwater, Mahnomen | 27 min |
| Sep 19, 11:32 PM CDT | Special Weather Statement | FGF | Beltrami, Clearwater | 58 min |
| Sep 19, 11:46 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail | 44 min |
| Sep 19, 11:49 PM CDT | Special Weather Statement | FGF | Becker, Clearwater, Hubbard | 56 min |
| Sep 20, 12:26 AM CDT | Special Weather Statement | FGF | Otter Tail, Wadena | 34 min |
| Sep 19, 7:56 PM CDT | Areal Flood Advisory | FGF | Barnes | 4 hr |
| Sep 19, 8:13 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 62 min |
| Sep 19, 9:04 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 56 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.